I've been using Latisse for 9 weeks and I'm seeing wonderful results with it. However, I'm very concerned about iris color change. My iris color is a really pretty green/gold. What is the chance of my iris turning brown?
Will Green Irises Change After Using Latisse?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Latisse and change in eye color
In the FDA studies leading up to its approval, there were no cases reported of darkening of the iris. HOWEVER, Latisse was serendipitously discovered to cause eyelash growth after ophthalmologists treating glaucoma patients with Lumigan noticed thicker, longer eyelashes in their patients. The ophthalmologists ALSO noted darkening of blue and green irises in some patients.
For this reason, it is recommended that Latisse be applied to only the upper lid, to minimize entry of the drug into the eye.
I counsel all my patients using Latisse that even though the FDA studies didn't show it, eye color can darken. Latisse and Lumigan are the exact same medicine: Bimatoprost.
Light irises may change color if you have any brown colors within the iris
If you are in doubt about the potential to change color, it is always best to have your eyes examined by a "slit lamp" (magnified lenses especially designed to see details of the eye and iris) exam by an Ophthalomologist.
The culprit that causes the iris to change the color of blue or green eyes is if you have any sign of brown speckling withing the tissue of the iris. Pure green and blue colors are not likely to change to brown.
Darkening of eye colour
You might also like...
You are the high risk group but still unlikely
Latisse was discovered when Lumigan, the same medication used for glaucoma, was applied into the eye and some patients had darkening or changing eye color which is permanent in some cases. It is of greatest risk when there is a degree of brown pigment already present.
That being said, there have been no cases reported of darkening of the iris with Latisse and the reason is that it is carefully placed on the lashes and not in the eye if used as directed. Therefore you are probably safe to use Latisse and not have any problems, but it might be best to apply it sparingly to avoid any getting into your eyes. Even if some were to get in your eyes, the chances of pigment changes is still low.
You may wish to discuss this further with your doctor who can help you make the final judgement.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.